MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGMR313120
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 11/03/2021
Type of Reportable Event Malfunction
Event or Problem Description
The fsa reported: on (b)(6) 2021, the patient was implanted with a gore® tag® conformable thoracic stent graft with active control system.The patient was being treated with an open procedure and for a ruptured transverse arch descending thoracic aorta.Reportedly the patient had a previous procedure (date of procedure is unknown) with a homograft that was already implanted.Due to the patient status, there was cpr being performed while the physician was attempting to work on the thoracic aorta rupture.It was reported that the physician was attempting to insert the gore® tag® conformable thoracic stent graft with active control system antegrade, with no guidewire and no fluoroscopy.While attempting to deploy the device, the first and second step was done successfully.Upon attempting to release the handle, the wire was not attached, and the device was not deployed but inside the patient.The physician removed the undeployed device by hand.The device was destroyed at the hospital.A different gore® tag® conformable thoracic stent graft with active control system device was used and deployed successfully.The patient expired during the procedure.The cause of death was not attributed to the gore device or procedure but due to problems associated with cpr and the homograft.No further event information is available.Patient weight, comorbidities and medications is not available and the hospital would not release this information.
 
Additional Manufacturer Narrative
Addition the gore® tag® conformable thoracic stent graft with active control system (cmds) device evaluation showed the following: no device or images of the device were returned for evaluation.A potential root cause for the lockwire not being attached to the handle could not be confirmed since the device was not returned.During testing for design validation, process qualification, and ongoing quality control testing, devices are tested in anatomical models¿ representative of cmds indicated use.There is potential that off-label use in an antegrade fashion may have contributed to the reported event.Addition health effect - impact code.Addition investigation findings.Addition investigation conclusions.

Brand Name
GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
rachael chascsa
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key12853519
Report Number2017233-2021-02557
Device Sequence Number3808176
Product Code MIH
UDI-Device Identifier00733132646791
UDI-Public00733132646791
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
PO40043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2023
Device Model NumberTGMR313120
Device Catalogue NumberTGMR313120
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/03/2021
Supplement Date Received by Manufacturer11/03/2021
Initial Report FDA Received Date11/22/2021
Supplement Report FDA Received Date01/06/2022
Date Device Manufactured10/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization;
Patient Age78 YR
Patient SexFemale